MAUDE Adverse Event Report: BAUSCH + LOMB, INC. 25G POSTERIOR X PACK WITH V&AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC. 25G POSTERIOR X PACK WITH V&AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5425WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing and sterilization records were reviewed and found to be acceptable.Although the product has not been received for evaluation, a review of the videos attached to the complaint file was performed.The original packaging is not visible in the photos.However, the videos confirm that the cutter is a 25ga.The part number and lot number cannot be verified or determined.The cutter can be seen in a surgical setting.First being placed in the patient's eye.The sound of the cutter can be heard indicating that the cutter is on, or activated, and should be cutting.However, the tissue is not being cut in the eye, though some debris and tissue are being pulled toward the tip of the cutter which shows that the cutter is aspirating.The second video shows the tip of the cutter being held by a gloved hand in a metal bowl containing a small amount of fluid.Again, the sound of the cutter can be heard, indicating that the cutter has been activated or is on.The fluid can be seen being pulled through the tubing, verifying that the cutter is aspirating.While the failure mode was confirmed, the root cause of this complaint could not be determined through video analysis only.The investigation will be reopened if the product is returned.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.
 
Event or Problem Description
A user facility in china reports that the vitrectomy cutter is not cutting while still aspirating during the operation.It was reported that there was no patient impact/injury.
 
Additional Manufacturer Narrative
The product was returned and evaluation completed.One opened (b)(6) pack from lot x5953 was returned.Visual inspection found the tubing wadded and tangled up inside the pack tray.The assembly is used.The vit cutter tip protector was not returned.The needle is bent.The port window is in the opened position.The back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system.The cutter had good aspiration.However, the cutter did not cut.The inner needle was stuck.The inner needle is bound up.It should be noted that a bent needle and an inner needle binding up could contribute to poor cutting performance.Due to evidence of use, the cause of the bent needle cannot be determined.This assembly was sent to the vendor for further evaluation.While the failure mode was confirmed, the root cause of this complaint could not be determined due to the returned condition of the sample.The lot history, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action is required.The investigation is complete.

Brand Name
25G POSTERIOR X PACK WITH V&AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC.
4100 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
saint louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
saint louis, MO 63122
6362263089
MDR Report Key21577296
Report Number0001920664-2025-00025
Device Sequence Number15561264
Product Code HQC
UDI-Device Identifier00757770058648
UDI-Public(01)00757770058648(17)250902(10)X5953
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2025
Device Model NumberBL5425WV
Device Lot NumberX5953
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Patient SexUnknown